CSN Login
Members Online: 9

You are here

side effects not improving

natmat
Posts: 18
Joined: Mar 2010

I would like some input on what pain your body keeps after chemo and radiation are done. I have completed radiation a month ago and chemo 3 weeks ago. Most of my side effects are gone. My most bothersome one is a severe pain in my chest on the right side where the radiation was targeted. I have read that it is inflammation, but I am not quite convinced. I have a pain like the bone has been bruised, this is slight on the back as well. However, whenever I eat or drink, the pain increases, especially if its cold or too big (as in a piece of meat). It is tender to the touch. I have both loritab and ibuprofen, but neither seem to make that particular pain go away.
I first felt the pain during the beginning of my radiation but the doc didn't seem concerned about it, just dismissed it as a side effect. I accepted that as many strange things happen that are side effects and they do go away. I know radiation really tears your insides up, but I guess I am looking for some confirmation that this is indeed a side effect taking a while to heal. I have allowed myself to fear it is the cancer and I am in worse shape than willing to admit.
Has anyone else experienced this problem? What meds have helped to make it feel better? Any input is greatly appreciated.
Thanks in advance,
natmat

augigi
Posts: 89
Joined: Dec 2009

Any chance it could be GERD/reflux, if it increases after eating? Esp if you're taking high dose anti-inflammatories like ibuprofen?

natmat
Posts: 18
Joined: Mar 2010

I honestly don't know. I have never experienced either. I also believe it is in the bone or muscle. It doesn't last, only immediately after (almost during) swallowing. Once the food/drink goes down and is near the pained area, it hurts. Once its down, I just wait about 30 seconds and the pain is gone. The exception was yesterday, but I also did some house cleaning (vacuuming and sweeping), another reason I think its bone or muscles
I have stopped taking ibuprofen because it didn't seem to be helping. I tried extra strength tylenol ysterday and it didn't help either. I know I should call the doctor but I am having a hard time explaining how this pain hurts.
I will google GERD/reflux and see if it has similar symptoms.
I appreciate the input, as I said, it is driving me crazy and I just want to know what it is.
natmat

Subscribe to Comments for "side effects not improving"